Alert archive / Pennsylvania / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 1, 2014, 8:33 PM EDT for Chester County, Delaware County, Montgomery County, Pennsylvania. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2014, 8:33 PM EDT (00:33 UTC)
- Expired
- Sep 1, 2014, 9:45 PM EDT
- In force
- 72 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Chester County, PA, Delaware County, PA, Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 117 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1639 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
915
WWUS81 KPHI 020033
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
833 PM EDT MON SEP 1 2014
PAZ070-071-101>104-020145-
DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-PHILADELPHIA PA-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
833 PM EDT MON SEP 1 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHESTER...NORTHERN
DELAWARE...SOUTHWESTERN MONTGOMERY AND SOUTHWESTERN PHILADELPHIA
COUNTIES...
AT 831 PM EDT...A STRONG THUNDERSTORM WAS NEAR HONEY BROOK...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR GLENMOORE...GLENMOORE...COATESVILLE...AND
SOUTH COATESVILLE AROUND 840 PM...DOWNINGTOWN...AND THORNDALE AROUND
850 PM...LIONVILLE...EXTON...CHESTER SPRINGS AND CHESTER SPRINGS
AROUND 900 PM.
LAT...LON 4004 7594 4011 7595 4012 7593 4014 7589
4014 7587 4021 7577 4024 7570 4022 7524
3989 7521 3996 7600
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 1, 3:45 PM EDT, 4 hours 48 minutes earlier.
Area forecast discussion, Sep 1, 3:45 PM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EDT MON SEP 1 2014 .SYNOPSIS... SIMILAR WEATHER PATTERN WILL BE IN PLACE TOMORROW, LEADING TO ANOTHER WARM AND MUGGY DAY. A COLD FRONT IS THEN EXPECTED TO MOVE ACROSS THE AREA LATE TUESDAY AND EARLY WEDNESDAY. HIGH PRESSURE WILL BUILD IN BEHIND THIS FRONT BEGINNING WEDNESDAY AFTERNOON. ANOTHER COLD FRONT COULD APPROACH FROM THE WEST EARLY SATURDAY BEFORE STALLING NEAR OR JUST SOUTH OF OUR REGION BY SUNDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... TEMPERATURES THIS AFTERNOON HAVE WARMED INTO THE MID AND UPPER 80S AS EXPECTED. HOWEVER WITH DEWPTS REMAINING IN THE LOW 70S THE APPARENT TEMPS ARE WELL INTO THE 90S...EXCEPT FOR HIGHER ELEVATIONS IN THE POCONOS AND NW NJ. WITH AFTN HEATING THE AMS HAS BECOME MODERATELY UNSTABLE WITH LI/S AROUND -5 TO -7 AND SFC-BASED CAPE 1500 TO 3000 J/KG. THE MORE UNSTABLE AIR SEEMS TO BE INVOF CHES BAY AND DELMARVA. SOME SCT TSTMS HAVE DEVELOPED BUT THEY SEEM TO BE LOCALLY FORCED E.G. BY LAND/WATER DIFFERENTIAL HEATING. HAVE KEPT CHC POPS IN THE FCST FOR THIS AFTN/EVE BUT ADJUSTED TO MAKE SMWHAT HIGHER POPS S OF PHL. FOR TONIGHT...EXPECT TSTMS TO DIE OFF WITH A COUPLE HOURS OF SUNSET AS THERE DOES NOT SEEM TO BE ANY LARGER SCALE FORCING INVOLVED ATTM. POSSIBLE EXCEPTION IS IF SOME MORE ORGANIZED QLCS MOVES IN FROM THE WEST BUT THAT DOESN'T SEEM LIKELY NOW. OTRW...EXPECT A MILD/MUGGY NIGHT WITH LOWS UPPER 60S TO LOW 70S AND SOME PATCHY FOG LIKELY DVLPG AFTER MIDNIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... FOR TUESDAY...OVERALL CONDS WILL BE SIMILAR TO TODAY...BUT THE AIRMASS WILL BE SLIGHTLY WARMER WITH 850MB TEMPS A DEGREES OR TWO HIGHER. THUS AFTN MAX TEMPS ARE FCST TO REACH 90 OR LOW 90S IN MANY LOCS...ESP FROM PHL S AND E. SFC DEWPTS ARE FCST TO BE SLIGHTLY LOWER THAN TODAY...BUT APPARENT TEMPS WILL STILL BE UP IN THE LOWER TO MID 90S. A WELL-DEFINED UPPER-LEVEL SHORTWV TROF WILL BE APPROACHING FROM THE WEST ON TUESDAY...AND THE ASSOCD SFC COLD FRONT SHOULD BE PUSHING INTO NW PA BY AFTN. MOS GUIDANCE PLUS MODEL UVV/QPF SUGGESTS THAT THE BULK OF THE FRONTAL PRECIP/CNVTN WILL NOT REACH ERN PA UNTIL AFTER 00Z WED. HWVR...CANNOT RULE OUT SOME PRE-FRONTAL TROF CONVTN SO HAVE INCLUDED SLGT-CHC TO CHC POPS INCREASING FROM W TO E FOR TMRW AFTN. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... TUESDAY NIGHT...THE GFS SHOWED A SLIGHTLY SLOWER SOLUTION WITH THE LATEST RUN, NOW WITH THE COLD FRONT ARRIVING IN SE PA BY LATE EVENING, THE COASTAL WATERS BY WEDNESDAY MORNING. GIVEN THE RATHER LATE ARRIVAL OF THE FRONT, INSTABILITY SHOULD BE BE MINIMAL. ALSO, THE UPPER LEVEL SHORT WAVE TROUGH SHOULD STAY WELL TO THE NORTH OF THE REGION RESULTING IN LIMITED SYNOPTIC SCALE LIFT. THUS...DESPITE THE SLIGHT RISK FOR SEVERE STORMS TO OUR WEST, THINK THE SEVERE THREAT WITHIN OUR REGION WILL BE MINIMAL. WEDNESDAY AND THURSDAY...THOUGH THERE WON'T BE SIGNIFICANT COLD AIR ADVECTION BEHIND THE FRONT, THERE WILL BE CONSIDERABLE DRY AIR ADVECTION, ALBEIT SHORT LIVED. THUS, WHILE HIGHS WILL STILL BE ABOVE NORMAL, IT WILL FEEL A BIT MORE PLEASANT WITH HEAT INDEX VALUES NEAR AIR TEMPERATURES. FRIDAY INTO SUNDAY...AS THE SURFACE HIGH SLIDES OFF SHORE FRIDAY, THE REGION WILL ONCE AGAIN SEE LOW LEVEL MOIST FLOW AHEAD OF THE NEXT COLD FRONT. THE COLD FRONT IS SET TO ARRIVE SATURDAY...THOUGH THERE HAS BEEN POOR RUN TO RUN CONSISTENCY ON THE TIMING OF THE FRONT. AN ADDED COMPLICATION IS THAT BOTH THE GFS AND ECMWF CONTINUE TO SHOW THE FRONT STALLING, EITHER OVER OUR REGION OR JUST SOUTH OF THE REGION. DEPENDING ON HOW FAR NORTH IT STALLS, THE REGION COULD BE UNDER MOIST ON SHORE/UPSLOPE FLOW THROUGH EARLY NEXT WEEK. FOR NOW, HAVE STAYED CLOSE TO THE PREVIOUS FORECAST CONSIDERING THE UNCERTAINTY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. MAINLY VFR CONDS ARE EXPECTED THROUGH TONIGHT AND WEDNESDAY. EXCEPTIONS ARE LOCALLY MVFR/IFR CONDS IF A HEAVY SHOWER OR T-STORM HAPPENS TO MOVE OVER ONE OF THE TAF SITES. SO FAR THE CNVTN HAS BEEN RATHER WIDELY SCT BUT IT WILL BE MONITORED CLOSELY AND TAF AMENDED AS NECESSARY. ALSO...SOME PATCHY FOG WILL LIKELY DEVELOP OVERNIGHT AND COULD PRODUCE MVFR CIGS/VSBYS FOR A FEW HOURS AROUND SUNRISE TMRW. WINDS WILL BE SW 5 TO 10 KT THIS AFTN...DECREASING TO 5 KT OR LESS TONIGHT...THEN PICKING UP A LITTLE STRONGER ON TUES WITH A SMWHT TIGHTER PRES GRADIENT AHEAD OF THE APPROACHING FRONTAL TROF. OUTLOOK... TUESDAY NIGHT...THUNDERSTORMS AND AN ABRUPT WIND SHIFT POSSIBLE WITH A COLD FRONT THAT WILL MOVE THROUGH OVERNIGHT. MVFR CEILINGS AND VISIBILITIES AS LOW AS IFR WILL BE POSSIBLE WITH ANY THUNDERSTORMS. OTHERWISE VFR CONDITIONS EXPECTED. WEDNESDAY THROUGH FRIDAY...VFR CONDITIONS EXPECTED. FRIDAY NIGHT INTO SATURDAY...AS A COLD FRONT MOVES IN FROM THE WEST...IFR CONDITIONS AND THUNDERSTORMS POSSIBLE. && .MARINE... SUB SCA CONDS ARE EXPECTED THROUGH TUESDAY. SW WINDS WILL CONTINUE AROUND THE SUMMERTIME BERMUDA WITH AT 10 TO 15 KT OR SO. SEAS WILL BE IN THE 2 TO 4 FT RANGE OVER THE COASTAL WATERS. CONDS COULD BE LOCALLY ROUGHER IN WIDELY SCT AFTN/EVE THUNDERSTORMS OVER THE COASTAL WATERS AND DELAWARE BAY. OUTLOOK... TUESDAY NIGHT...THOUGH SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA, GUSTY WINDS WILL BE POSSIBLE IN THE VICINITY OF ANY STORMS THAT DEVELOP WITH THE COLD FRONT. WEDNESDAY THROUGH FRIDAY...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA. FRIDAY NIGHT INTO SATURDAY...SEAS SHOULD REMAIN JUST BELOW SCA CRITERIA. GUSTY WINDS WILL BE POSSIBLE IN THE VICINITY OF ANY STORMS THAT DEVELOP. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...JOHNSON NEAR TERM...AMC SHORT TERM...AMC LONG TERM...JOHNSON AVIATION...AMC/JOHNSON MARINE...AMC/JOHNSON
Hazardous weather outlook, Sep 1, 3:29 PM EDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 329 PM EDT MON SEP 1 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-021930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 329 PM EDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-021930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 329 PM EDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 1, 8:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
833 PM EDT MON SEP 1 2014
PAZ070-071-101>104-020145-
DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-PHILADELPHIA PA-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
833 PM EDT MON SEP 1 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHESTER...NORTHERN
DELAWARE...SOUTHWESTERN MONTGOMERY AND SOUTHWESTERN PHILADELPHIA
COUNTIES...
AT 831 PM EDT...A STRONG THUNDERSTORM WAS NEAR HONEY BROOK...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR GLENMOORE...GLENMOORE...COATESVILLE...AND
SOUTH COATESVILLE AROUND 840 PM...DOWNINGTOWN...AND THORNDALE AROUND
850 PM...LIONVILLE...EXTON...CHESTER SPRINGS AND CHESTER SPRINGS
AROUND 900 PM.
LAT...LON 4004 7594 4011 7595 4012 7593 4014 7589
4014 7587 4021 7577 4024 7570 4022 7524
3989 7521 3996 7600The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:12 PM EDT | Special Marine Warning | PHI | 93 min | |
| Sep 2, 7:38 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester, Mercer, Salem | 82 min |
| Sep 1, 9:12 PM EDT | Areal Flood Advisory | PHI | Chester | 3 hr |
| Sep 2, 6:59 PM EDT | Special Weather Statement | PHI | Chester, Montgomery | 91 min |
| Sep 2, 5:55 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 65 min |
| Sep 2, 6:43 PM EDT | Special Weather Statement | PHI | Cecil, Kent | 92 min |
| Sep 2, 7:08 PM EDT | Special Weather Statement | PHI | Cecil, Kent | 67 min |
Nearby
Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.